Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 143, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2016, 2:21 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 13, 2016, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:25 PM CDT | TSTM WND DMG | Quincy, IL | NUMEROUS TREES DOWN IN THE SOUTH AND SOUTHEAST SECTIONS OF THE CITY |
| Jul 13, 2:32 PM CDT | TSTM WND GST 56 | 4 Ne Burton, IL | |
| Jul 13, 2:35 PM CDT | TSTM WND DMG | Coatsburg, IL | 8 DIAMETER LIMBS DOWN |
| Jul 13, 3:10 PM CDT | TSTM WND DMG | Quincy, IL | TREE ON HOUSE. SOUTHEAST SIDE OF QUINCY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:14 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.4
The text
As transmitted.
321
WUUS53 KLSX 131921
SVRLSX
ILC001-009-149-132015-
/O.NEW.KLSX.SV.W.0143.160713T1921Z-160713T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 315 PM CDT
* AT 221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAYSON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...MOUNT STERLING...CAMP POINT...PAYSON...MENDON...CLAYTON...
GOLDEN...FALL CREEK...BEVERLY...BUCKHORN...ADAMS...LA GRANGE...
KINGSTON...BURTON...URSA...LIBERTY...VERSAILLES...RICHFIELD...
PERRY AND LORAINE.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 2 AND 19.
THIS ALSO INCLUDES SILOAM SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3998 9051
3992 9054 3988 9058 3983 9057 3977 9061
3976 9136 4018 9151 4019 9151
TIME...MOT...LOC 1921Z 250DEG 30KT 3987 9131
HAIL...<.75IN
WIND...60MPH
$$
GLASS2 follow-up statements
134
WWUS53 KLSX 131946
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT WED JUL 13 2016
ILC001-009-149-132015-
/O.CON.KLSX.SV.W.0143.000000T0000Z-160713T2015Z/
PIKE IL-ADAMS IL-BROWN IL-
246 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN PIKE...ADAMS AND BROWN COUNTIES IN WEST CENTRAL
ILLINOIS...
AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP POINT...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. LARGE TREE LIMBS DOWN.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUINCY...MOUNT STERLING...CAMP POINT...PAYSON...MENDON...CLAYTON...
GOLDEN...FALL CREEK...BEVERLY...BUCKHORN...ADAMS...LA GRANGE...
KINGSTON...BURTON...URSA...LIBERTY...VERSAILLES...RICHFIELD...
PERRY AND LORAINE.
THIS ALSO INCLUDES SILOAM SPRINGS STATE PARK.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 2 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3998 9051
3992 9054 3988 9058 3983 9057 3977 9061
3976 9136 4018 9151 4019 9151
TIME...MOT...LOC 1945Z 250DEG 30KT 3994 9106
HAIL...<.75IN
WIND...60MPH
$$
GLASS838
WWUS53 KLSX 132005
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT WED JUL 13 2016
ILC001-132015-
/O.CAN.KLSX.SV.W.0143.000000T0000Z-160713T2015Z/
ADAMS IL-
305 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3983 9057 3977 9061 3977 9088 4010 9084
TIME...MOT...LOC 2005Z 255DEG 33KT 3996 9069
$$
ILC009-149-132015-
/O.CON.KLSX.SV.W.0143.000000T0000Z-160713T2015Z/
PIKE IL-BROWN IL-
305 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN PIKE AND BROWN COUNTIES IN WEST CENTRAL ILLINOIS...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
STERLING... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...BUCKHORN...LA GRANGE...VERSAILLES...PERRY...
CHAMBERSBURG...RIPLEY AND COOPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3983 9057 3977 9061 3977 9088 4010 9084
TIME...MOT...LOC 2005Z 255DEG 33KT 3996 9069
HAIL...<.75IN
WIND...60MPH
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:32 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 9:32 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 932 AM CDT WED JUL 13 2016 .UPDATE... Issued at 854 AM CDT Wed Jul 13 2016 Initial MCS has essentially fallen apart just to the north of St. Louis with only a few showers and storms moving east into central Illinois at this time. The next MCS is building across eastern Kansas and is forecast by most of the short term guidance to plow east today across Missouri and into Illinois. Will be increasing PoPs to likely and categorical for this afternoon across the CWA with an arrival time of the squall line at Columbia and Jefferson City roughly around 19Z...and St. Louis Metro around 21Z. This line of storms certainly will have the potential to be severe given the time of arrival and expected instability building ahead of it. CVKING && .SHORT TERM... (Through Late This Afternoon) Issued at 335 AM CDT Wed Jul 13 2016 Another active and complex forecast for today. Expect most of the ongoing convection early this morning to be exiting the nrn portions of the CWA around 12z this morning. Believe any other storms will gradually dissipate thru the morning hours. During the afternoon, expect development in primarily two locations. An outflow from the ongoing convection shud allow for a focus across wrn portions of the CWA this afternoon. Believe a cluster of storms will develop W and NW of the area and spread swd during the mid to late afternoon hours. However, leading to some uncertainty are some of the HRRR solns which suggest the remnants of the convection over wrn KS will arrive by mid-day. However, believe the bulk of this convection will drop more sely. Because of this, have kept PoPs less specific. Regardless, expect precip chances to increase quickly during the afternoon over the nrn and wrn, perhaps building back into central portions of the CWA. As for temps, given the strong WAA today and expected break in storms thru mid-day, have kept the going forecast as-is for now. Expect less convective debris today compared to yesterday. Tilly .LONG TERM... (Tonight through Tuesday) Issued at 335 AM CDT Wed Jul 13 2016 Frontal boundary to continue it's slow track south across forecast area tonight. Will see ongoing activity congeal into a complex and track east along and ahead of frontal boundary. With warm air mass, strengthening low level jet, decent instability and lapse rates, will see a threat for severe weather, mainly in the form of large hail and damaging winds. By Thursday, frontal boundary will stall out just south of forecast area with storms exiting to our southeast. With boundary so close by, low level moisture lingering, decent CAPES and several shortwaves, will see more storms fire up along front and track east during the afternoon hours on Thursday and persist through Friday, mainly along and south of Interstate 70. Highs Thursday will be near normal in the upper 80s to low 90s. Then slightly cooler wx for the first part of the weekend with temps in the low to mid 80s before moderating by Sunday. Depending on how fast surface ridge moves east, could see a bit of a break in the activity Friday night and Saturday. Extended models have differences in timing and placement with next system that will begin to affect the area Saturday night through the early part of next week. Best chances of storms will be over northern portions of forecast area Sunday through Monday night at this time. Byrd && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 928 AM CDT Wed Jul 13 2016 Have updated all of the terminal forecasts to reflect current convective trends and thinking. Squall line developing across eastern Kansas will move east across Missouri and Illinois this afternoon and this evening. Expect strong westerly winds with squall line passage, possibly severe. Have timed line into KCOU around 19Z and St. Louis Metro Sites and KUIN between 21Z and 23Z. Additional showers and storms may develop behind this line this evening. Specifics for KSTL: Squall line expected at KSTL around 21Z. Wind shift to the west and gusty winds, possibly severe, with IFR conditions. Line of storms should move east, but latest short term model runs show additional showers and thunderstorms developing in its wake through the evening. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 13, 9:07 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 907 AM CDT WED JUL 13 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 907 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND INTO ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSOURI AND ILLINOIS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. CVKING
In the hours before
Local storm report, Jul 13, 1:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 2 WSW WILLIAMSBURG 38.91N 91.73W
07/13/2016 M58 MPH CALLAWAY MO MESONET
&&
WALSHLocal storm report, Jul 13, 1:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST JEFFERSON CITY 38.57N 92.19W
07/13/2016 E60 MPH COLE MO TRAINED SPOTTER
&&
WALSHLocal storm report, Jul 13, 2:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND GST MONTGOMERY CITY 38.98N 91.51W
07/13/2016 E60 MPH MONTGOMERY MO TRAINED SPOTTER
&&
WALSHLocal storm report, Jul 13, 2:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST BOWLING GREEN 39.34N 91.20W
07/13/2016 E60 MPH PIKE MO AMATEUR RADIO
ESTIMATED 55-60 MPH
&&
WALSHLocal storm report, Jul 13, 2:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 7 N BOWLING GREEN 39.44N 91.20W
07/13/2016 E60 MPH PIKE MO AMATEUR RADIO
ESTIMATED 55-60 MPH
&&
CORRECTED LOCATION
WALSHLocal storm report, Jul 13, 2:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST QUINCY 39.93N 91.39W
07/13/2016 M50 MPH ADAMS IL BROADCAST MEDIA
&&
WALSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 50 min |
| Jul 13, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Calhoun, Greene, Jersey, Macoupin, Madison and 3 more | 54 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison, Monroe and 2 more | 62 min |
| Jul 13, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| Jul 13, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 46 min |
| Jul 13, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Macoupin, Madison, Monroe, Montgomery and 3 more | 57 min |
| Jul 13, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 31 min |
| Jul 13, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery, Washington | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.